Find Support

Persisting fever 38°C

Persisting fever 38°C

Posted By
Nympha
4/8/2019 2:18pm
View other posts by
Activity
Replies: 8

Hello all,
my father is IV stage, taking Tafinlar/Mekinist treatment with great results.. After two weeks of treatment with no side effects, he is lying in the hospital with unstoppable fevers..
Doctors say it's not due to treatment according to the blood results (however this treatment can cause fevers very often)
He was off treatment for a week, but fevers continued..
He is having 38 °C - 38,5°C fevers everyday for 2 weeks..
Is there anybody with similar experience? What can cause it?
All blood results ok, ct ok..
He is so exhausted, lose weight and strength. . He doesn't want to eat.. We are hopeless..

Shannon39 - (4/8/2019 - 7:52pm)

When I was taking these drugs I often got fevers. My fevers always coincided with my liver enzymes being elevated. I'm not sure how to explain his fevers if his blood work is coming back normal. Hope the doctors can figure out something quick for your dad.

Shannon H.

Nympha - (4/9/2019 - 1:01am)

Father had multiple small nodules on his lungs an several tumors on his skin with the size of golf balls, the biggest one as tennis ball. After only two weeks, his lungs are absolutely clear, and his skin is nearly clear.. Only a few tumors still remains. One with size of cherry, other few really very small. It was like a mirracle, eithout any sidd effects.. Our melanoma specialist told us it's not due to treatment, because his fevers don't stop after stopping treatment. He was off treatment one week, took antibiotics, prednisone.. Nothing helped to get rid of that fever..
I have read on the internet it can be personal answer of his own imune system to the remaining small tumor.
I am affraid, he is 67 yo, if he can go through these fevers with so skinny and weak body..
Thank you much for your reply and support.

AMcReader - (4/8/2019 - 9:07pm)

Hi Nympha, I’m sorry for what you are dealing with but please don’t be hopeless just yet! I haven’t been on TAF/MEK, but I had weeks of consistent 99-101F fevers (accompanied by intense chills and sweating) while on Nivo+Ipi and had great results. My blood work was also good (until my AST and ALT got crazy before the final dose) while I had the fevers, it was just a side effect of treatment which I’ve seen others on here post about.  I understand that TAF/MEK, is a little different in that the hope would be to be on it more long-term but I would take the fevers as a sign that it’s working and that the doctor may just need to work on the dosing to get the fevers under control.

 

Hopefully, you’re seeing a Melanoma specialist already but, if not, maybe you can start seeing one soon. A specialist should be familiar with this as a side effect and have ideas for dosing to hopefully control it. If your dad is having good outcomes with TAF/MEK, another option is to power through for a bit longer and then switch to Nivo or Ipi/Nivo. 

Good luck to you and your dad! I know how hard this all can be, dealing with it myself and, formerly, as a caretaker for my dad who also had Melanoma. There is so much to learn and know. Your dad is lucky to have you! Try to keep the hope! 

Amanda

Stage IV — one brain met (resected via craniotomy 3/1/18 and subsequently treated with SRS) and two lung mets. Started Opdivo 4/16/18. Opdivo not eliminating lung mets, so on 12/5/18 started Ipi/Nivo combo.

Nympha - (4/9/2019 - 1:27am)

Dear Amanda, many thanks for your support, truly.. I have read your story and you are a big heroin and warrior for me..
Wish you really all the best..

Nympha - (4/9/2019 - 1:27am)

Heroine ;-) sry

Hukill - (4/9/2019 - 9:09am)

While on the combo ipi/nivo I ran fever for 6 weeks straight and spent several days in the hospital to rule out infection. I learned to self medicate every 2 hours on the hour with motrin and it worked. If I went 2 hours and 15 minutes I would have to go through the sweat chill cycle and it was horrible chills.

kb9718 - (4/9/2019 - 7:49pm)

Hi there,

I also had this problem come up quite a few times and know how tough it can be! My oncologist lowered my dose down from 150 mg to 100 mg of dabrafenid and 1.5 from 2.0 from tramebnib and its been alot alot better! he says i am still in therpaputic range for the drugs to work so maybe suggest this? I hope this helps and wishing you both all the best! I am on a trial with those drugs studying fevers so they do cause fevers you are right! 

KB

Nympha - (4/13/2019 - 10:11am)

Thank you for that idea. Dads fevers were caused by infection at least.
Antibiotics helped. Thanks :-)